Botox for Migraines and Neck Pain Side Effects - Wisconsin

3rd series for Botox injections for migraines

I am writing this so others that are thinking of using botox for migraines can consider this experience in their decision. I recently had my third series of botox injections for my migraines, each series being 3 months apart. The first two were fine with no side effects. The third time I had the injections, the back of my neck became paralyzed. I could not hold up my neck, a very scary feeling. It affected me most when I was doing some task bending down and having to look up. (gardening, cleaning, biking, yoga, etc) It has been 3 weeks now since I have had the shots and my neck is about 25% better.

My migraines are about 50% less. However the feeling of having a paralyzed neck makes me feel that it is not worth it. This is something to consider when thinking about botox.

I have had migraines since I was an adolescent. I am now of retirement age. Over the years I have tried staying away from all the foods we know trigger migraines, acupuncture, biofeedback, and various medications. None of these really worked. My goal has always been migraine free for 3 months. Hearing about botox injections relieving migraines was something I wanted to try. I will not do that again.

I am waiting for the full use of my neck, which could be when the shots wear off, three months since I had the last injection.

2 Comments

how about Botox for lower back pain?
  • Reply

Thank you so much for sharing your story with us. I can imagine it must have been pretty scary to feel like your neck was paralyzed. I'm glad you have seen some relief from that & hope it continues to improve quickly. Please keep us posted on how you are doing & what changes you see as you continue to heal up from this.

  • Reply
Was this review helpful? 2 others found this helpful